First post here. My 19 year old son Kobe has been battling the voices and delusions for a year and a half. He has been locked up for many months claiming he is Jesus Christ, has ran naked thru the mental hospital, has ran from our house and had to be wrestled to the ground in the street, has threatened to kill my wife and I, and this is all while on medication from his psychiatrist whom we have from the county services system in our State after being ruled into a commitment. He takes Clozaril, Invega, and Lithium and all the do is make him a zombie. He has episodes almost all the time daily and has been to the Mayo clinic in person.
Wondering if anyone else out there has had any of these experiences with the meds not working and could offer any advice/suggestions as no Dr. seems to have a clue…
It should get better as he grows older, so you’ll have to hang in there. You might try another psychiatrist to see if the meds need to be changed. They might not be the right kind or not at a high enough dosage. But if he is not functioning when on them, then one would think the dosage is high enough.
How much clozaril is he taking? Does the dr has a plan to take him out of invega and or lithium? Clozaril takes time to work.
Clozapine administered correctly has a very high chance of bringing good results. The best place I know of that provides extensive excellent information on the use of Clozapine (Clozaril) and adjunct treatments to minimize side effects is a private Facebook group associated with the practice of Doctors Robert and Ann Laitman. Team Daniel and the Clozapine community | Facebook
A must-read is also the book Amazon.com
I wish I had joined this Facebook group much earlier in our journey. Dr. Laitman’s protocol advises that Clozapine is not suited to be used with a second anti-psychotic (such as Invega), but the protocol also is very very specific with how to begin and/or change treatments for best and safe results. I highly recommend.
Thanks for the info All! Really appreciate it! Yeah when he was at Mayo the Dr. there said he should get off the Invega…but my sons doctor said Kobe had bad episodes when they tried reducing it…So we will ask about that again. He is on 150 mg during the day and 325 mg at night.
Dr Shawn Baker on YouTube
Discusses recent low carb diets help with schizophrenia
So, Kobe is still having episodes daily while on the med combination I mentioned above. Does anyone else out there have a loved one that is responding to the medication this way??? He is unable to tie his own shoes and barely able to talk…while having delusions and acting out. How is this something anyone can live with??
My son is the same age and on a similar amount of Clozaril. He is much calmer than before and much easier to live with. He still hears scary things and has a hard time with the simplest tasks. Clozaril has helped a lot, but I do wonder if there are a few individuals that don’t respond to it as well as most.
We paid for a DNA test to see which drugs should work well, and I’m hoping somewhere down the line we’ll find a better combination. So far we just learned that he may need more B vitamins.
I hope things improve for your son soon! I hear that Clozaril helps more and more over the first few years.
Thanks for sharing!! Yeah we are just about to get the DNA testing done and hope for some information. Kobe has had many weird reactions to medications that work for most people - will keep in contact. Thanks!!
It took my son nearly a year to stabilize on Clozaril. He started to feel better about 3-6 months in, but was definitely still frightened and still troubled by voices. He is also taking Saphris (a medication he had taken prior to the onset of voices for his Bipolar 1). He says the Saphris helps in addition to the clozaril. He still hears voices, but is passive not angry and not frightened although he lives at home partly because he doesn’t feel safe anywhere else.
I really think it is hard on the brain to switch from one drug to another or to remove a drug once the brain has adapted to it. Many docs/ hospitals treat these drugs like they are pain relievers and don’t allow for the time it takes to gently create a new equilibrium. Just my opinion.
It sounds like your son is at least accepting medical help. I really hope that things improve over time- from what I have read and seen, they will.